question-icon

What Causes Swelling In The Face And Throat While On Tamsulosin?

default
Posted on Wed, 25 Oct 2017
Question: Have been taking tamsulosin for 3 days at 0.4 mg dosage. Feeling some side affects such as swelling of the face and throat. My urologist prescribed this because of an enlarged prostate which led to frequent urination.it seems to be helping but I'm concerned about the side effects. Also I have blood in my urine (gross hematuria) for the last several weeks. I am scheduled for a cystoscopy and ct scan this Tuesday . Any thoughts you may have would be appreciated. With kind regards XXXXXXX Watts
doctor
Answered by Dr. Naveen Poola (2 hours later)
Brief Answer:
Side effects like swelling of face and throat may be due to allergic react

Detailed Answer:
Hi,

Thank you for contacting.

Side effects like swelling of face and throat may be due to allergic reaction which occur with many medicines. if you have observed that these are possibly due to the medicine you have taken, it is better to interrupt medicine and alert your prescribed doctor so that the allergic reaction may not be aggravated.

Regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Naveen Poola (6 hours later)
Thank you. Any thoughts as to your diagnosis of my prostate problem when considering the information provided to you in my first communication?Thanks again.
doctor
Answered by Dr. Naveen Poola (2 days later)
Brief Answer:
We need to wait for the cystoscopy and CT scan results as you have gross he

Detailed Answer:
Hi,

Thank you for following up.

We need to wait for the cystoscopy and CT scan results as you have gross hematuria. Benign prostatic hypertrophy is a common occurrence in your age group but other similar conditions should also be excluded. And that is the reason your doctor would have advised cystoscopy and CT scan.

Regards
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Naveen Poola

Urologist

Practicing since :2002

Answered : 421 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Swelling In The Face And Throat While On Tamsulosin?

Brief Answer: Side effects like swelling of face and throat may be due to allergic react Detailed Answer: Hi, Thank you for contacting. Side effects like swelling of face and throat may be due to allergic reaction which occur with many medicines. if you have observed that these are possibly due to the medicine you have taken, it is better to interrupt medicine and alert your prescribed doctor so that the allergic reaction may not be aggravated. Regards